Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

May 3, 2016Dodge County, Georgia

NWS Atlanta, GA issued this special weather statement at May 3, 2016, 8:29 PM EDT for Dodge County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2016, 8:29 PM EDT (00:29 UTC)
Expired
May 3, 2016, 9:00 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA

County Dodge County, GA

The radar

The Robins AFB radar (KJGX), 64 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

609 
WWUS82 KFFC 040029
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 PM EDT TUE MAY 3 2016
 
GAZ109-040100-
DODGE GA-
829 PM EDT TUE MAY 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR DODGE COUNTY UNTIL 900 PM EDT...

AT 829 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF
ABBEVILLE...MOVING NORTHEAST AT 40 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
EASTMAN...CHAUNCEY...UNION...GODWINSVILLE...ACHORD...FIVE POINTS AND JAY
BIRD SPRINGS.

LAT...LON 3205 8330 3208 8330 3209 8331 3209 8332
      3211 8333 3213 8331 3215 8332 3229 8309
      3226 8305 3215 8299 3216 8297 3211 8296
      3206 8301 3202 8329
TIME...MOT...LOC 0029Z 245DEG 33KT 3209 8330 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 3, 7:45 PM EDT, 44 minutes earlier.

Area forecast discussion, May 3, 7:45 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT TUE MAY 3 2016

...ISOLATED SEVERE STORMS STILL POSSIBLE INTO EARLY EVENING ACROSS
PORTIONS OF CENTRAL GEORGIA...

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

LATE AFTERNOON INTO EVENING PERIOD IS MORE ACTIVE PORTION OF SHORT
TERM AS SFC FRONT PUSHES SOUTHEAST /CURRENTLY JUST SOUTH OF ATLANTA
TO ATHENS/...AND UNSTABLE AIRMASS ACROSS CENTRAL GEORGIA WILL ALLOW
FOR STORM POTENTIAL. ENVIRONMENTAL PARAMETERS REMAIN SUPPORTIVE OF
ISOLATE SEVERE CONVECTION GIVEN THE 1500 J/KG OF MLCAPE AND NEAR 40
KTS OF BULK 0-6KM SHEAR. GREATEST CHANCE SHOULD BE ALONG AND SOUTH
OF A COLUMBUS TO MACON TO LOUISVILLE LINE WITH STRONG WINDS AND HAIL
THREATS /GIVEN DECENT LOW LEVEL LAPSE RATES AND FAIRLY LOW FREEZING
LEVEL/. RATHER FAST STORM MOTION GIVEN THE 40-45 KTS OF MEAN WIND
FIELD.

POPS SHOULD DIMINISH IN SOUTHEAST BY LATE EVENING THEN SHOULD BE
RATHER BREEZY WITH ENHANCED NW FLOW FOR WEDNESDAY. IMPRESSIVE COLD
CORE ALOFT FOR EARLY MAY FORECAST TO DIG SOUTH AND AMPLIFY QUICKLY
WITH THE CLOSED TROUGH. A SHORTWAVE AND MID LEVEL MOISTURE FIELD IS
STILL FCST TO SLING ACROSS NORTH GEORGIA LATE WEDNESDAY AFTERNOON
INTO EVENING. HAVE CHANCE POPS FOR SHOWERS AND SLIGHT THUNDER
MENTION GIVEN STRONG FORCING WITH STEEPENING LAPSE RATES.

FOR TEMPS...IN POST FRONTAL REGIME WE SHOULD REACH LOWER MINS
TONIGHT BUT REMAIN CLOSE TO SEASONAL NORMS...THOUGH WEDNESDAY NIGHT
SHOULD BE A TAD CHILLIER GIVEN STRONGER WINDS AND ROBUST NW FLOW
KICKING IN. EXPECT UPPER 40S TO LOW 50S FOR NORTHERN MAJORITY AND
EVEN UPPER 30S TO LOW 40S IN THE NE HIGHER ELEVATIONS.

BAKER

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIOD. MODELS CONTINUE
TO SHOW A DRY... QUIET WEATHER PATTERN SETTING UP BY THURSDAY AND
PERSISTING THROUGH EARLY NEXT WEEK UNDER HIGH PRESSURE INFLUENCE.
LONG RANGE MODELS SHOW OUR NEXT RAIN CHANCES COMING BY MID NEXT
WEEK AS A WEAK COLD FRONT APPROACHES THE AREA SOMETIME NEXT
ON TUESDAY OR WEDNESDAY. FOR NOW... WILL CONTINUE TO SHOW JUST A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MAINLY NORTH GA
ON TUESDAY-TUESDAY NIGHT. SEE THE PREVIOUS DISCUSSION BELOW FOR
ADDITIONAL DETAILS. 39

PREVIOUS LONG TERM DISCUSSION /WEDNESDAY NIGHT THROUGH MONDAY/...
/ISSUED AT 443 AM EDT TUE MAY 3 2016/
A FAST MOVING CLIPPER SYSTEM WILL DROP FROM THE GREAT LAKES INTO
THE SOUTHERN APPALACHIANS WEDNESDAY NIGHT THROUGH THURSDAY. THE
SURFACE FRONT ASSOCIATED WITH THIS SYSTEM SHOULD CROSS NORTH AND
CENTRAL GA WEDNESDAY NIGHT. MODELS ARE CONSISTENT IN SHOWING A
SWATH OF MOISTURE INCREASE AND SOME LOW CAPE WITH THIS FRONT.
COMBINED WITH COLD TEMPERATURES ALOFT...THIS COULD PRODUCE SHOWERS
AND A FEW THUNDERSTORMS MAINLY NORTH WEDNESDAY NIGHT. THERE COULD
BE SOME WRAP AROUND MOISTURE PERSISTING ON THURSDAY AS THE UPPER
LOW MOVES INTO THE CAROLINAS...SO HAVE CONTINUED WITH SLIGHT
CHANCE POPS FOR THE FAR NORTHEAST. WE SHOULD REMAIN DRY UNTIL THE
END OF THE PERIOD AS HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST.
POPS RETURN LATE MONDAY FOR NORTHWEST GA WITH INCREASING SOUTHERLY
FLOW. SOME BELOW NORMAL TEMPERATURES IN STORE FOR MID WEEK WITH A
MODERATING TREND FOR THE WEEKEND.

41

&&

.AVIATION...
00Z UPDATE...
THE COLD FRONT HAS MOVED EAST OF THE TAF SITES AT THIS TIME.
EXPECT VFR CONDITIONS TO CONTINUE THROUGH THE FORECAST PERIOD
WITH SCATTERED CLOUDS FROM 5K TO 7K FT. A BREEZY NW WIND WILL
PREVAIL.

//ATL CONFIDENCE...00Z UPDATE...
HIGH ON ALL ELEMENTS
16

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          54  74  51  67 /  20  10  20  10
ATLANTA         55  71  52  65 /  20  20  20  10
BLAIRSVILLE     49  66  45  58 /  10  40  50  20
CARTERSVILLE    51  71  49  65 /  10  30  30  10
COLUMBUS        57  75  56  69 /  20   5  10   5
GAINESVILLE     54  70  50  63 /  10  20  20  10
MACON           57  76  53  70 /  40   5  10   5
ROME            51  72  48  66 /  10  40  40  10
PEACHTREE CITY  52  72  50  67 /  20  10  20   5
VIDALIA         62  78  57  71 /  60  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BAKER/16
LONG TERM....39
AVIATION...BAKER/16
Hazardous weather outlook, May 3, 4:47 PM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
447 PM EDT TUE MAY 3 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
447 PM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED SEVERE STORMS WILL BE POSSIBLE IN PORTIONS OF CENTRAL GEORGIA
LATE THIS AFTERNOON AND THIS EVENING...

WEATHER HAZARDS EXPECTED...
LARGE HAIL...DAMAGING WIND GUSTS GREATER THAN 58 MPH...FREQUENT LIGHTNING
AND HEAVY DOWNPOURS.

DISCUSSION...
A COLD FRONT MOVING EAST THROUGH CENTRAL GEORGIA THIS AFTERNOON WILL
CONTINUE TO PRODUCE SCATTERED THUNDERSTORMS ALONG AND AHEAD OF IT
THROUGH EARLY EVENING. ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH
THE GREATEST THREAT GENERALLY ALONG AND EAST AND SOUTH OF A LINE FROM
AMERICUS TO BUTLER TO MACON TO GIBSON UNTIL 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS NORTH GEORGIA
WEDNESDAY NIGHT INTO EARLY THURSDAY AS A LOW PRESSURE SYSTEM DROPS
FROM THE OHIO VALLEY INTO THE SOUTHERN APPALACHIANS. OTHERWISE DRY
WEATHER IS EXPECTED THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

16

In the hours before

Special weather statement, May 3, 5:57 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT TUE MAY 3 2016

GAZ110-032230-
TELFAIR GA-
557 PM EDT TUE MAY 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR COUNTY UNTIL 630 PM
EDT...

AT 557 PM EDT...A STRONG THUNDERSTORM WAS OVER FITZGERALD...MOVING
NORTHEAST AT 40 MPH.

  HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
           CLOUD TO GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILAN...JACKSONVILLE...WORKMORE...CHINA HILL...HORSE CREEK WMA AND
TEMPERANCE.

LAT...LON 3180 8308 3181 8309 3181 8314 3182 8313
      3184 8317 3187 8318 3188 8320 3190 8321
      3207 8301 3186 8276 3185 8279 3184 8278
      3182 8284 3178 8286 3178 8289 3179 8290
      3178 8292 3179 8298 3178 8301
TIME...MOT...LOC 2157Z 241DEG 35KT 3173 8328
Local storm report, May 3, 6:52 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 N JACKSONVILLE        31.89N  82.98W
05/03/2016                   TELFAIR            GA   911 CALL CENTER

            NUMEROUS TREES DOWN NORTH OF JACKSONVILLE ON US 319.
            OTHER TREES DOWN FURTHER EAST TOWARD LUMBER CITY BUT NO
            DETAILS ATTM.

&&

EVENT NUMBER FFC1600265

SNELSON
Local storm report, May 3, 7:07 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     3 SSE COBBVILLE         31.87N  82.97W
05/03/2016                   TELFAIR            GA   911 CALL CENTER

            NUMEROUS TREES DOWN NORTH OF JACKSONVILLE ON US 319.
            OTHER TREES DOWN FURTHER EAST TOWARD LUMBER CITY BUT NO
            DETAILS ATTM.

&&

CORRECTED LOCATION

EVENT NUMBER FFC1600265

SNELSON
Local storm report, May 3, 7:31 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     CEDAR CROSSING          32.02N  82.41W
05/03/2016                   TOOMBS             GA   911 CALL CENTER

            SEVERAL TREES DOWN IN CEDAR CROSSING AREA INCLUDING
            CEDAR CROSSING RD... HARDEN CHAPPEL RD AND EZRA TAYLOR
            RD WHERE ONE POWER LINE KNOCKED DOWN.

&&

EVENT NUMBER FFC1600266

SNELSON
Local storm report, May 3, 8:11 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
811 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     3 SE SANTA CLAUS        32.13N  82.30W
05/03/2016                   TOOMBS             GA   EMERGENCY MNGR

            THREE LARGE PECAN TREES AND SEVERAL PINE TREES WERE
            BLOWN DOWN ON JOHNSON CORNER RD.

&&

EVENT NUMBER FFC1600267

RWILLIS
Special weather statement, May 3, 8:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 PM EDT TUE MAY 3 2016

GAZ109-040100-
DODGE GA-
829 PM EDT TUE MAY 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR DODGE COUNTY UNTIL 900 PM EDT...

AT 829 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF
ABBEVILLE...MOVING NORTHEAST AT 40 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
EASTMAN...CHAUNCEY...UNION...GODWINSVILLE...ACHORD...FIVE POINTS AND JAY
BIRD SPRINGS.

LAT...LON 3205 8330 3208 8330 3209 8331 3209 8332
      3211 8333 3213 8331 3215 8332 3229 8309
      3226 8305 3215 8299 3216 8297 3211 8296
      3206 8301 3202 8329
TIME...MOT...LOC 0029Z 245DEG 33KT 3209 8330

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:04 PM EDTSevere Thunderstorm WarningFFCPulaski, Wilcox28 min
May 4, 2:26 PM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more33 hr
May 4, 5:42 PM EDTSpecial Weather StatementFFCDade33 min
May 4, 6:08 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield52 min
May 4, 6:46 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Gordon44 min
May 4, 7:24 PM EDTSpecial Weather StatementFFCBartow, Polk36 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.